MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU; CATHETER, INTRAVASCULAR, DIAGNOSTIC

ANGIODYNAMICS SOFT-VU; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 10714004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A cardiologist reported an issue with a soft-vu of 4f x 90cm 038 nb 6sh.During a procedure, the catheter was advanced and hit calcification, resulting in the tip of catheter breaking off, into the patient.The tip was recovered immediately and patient did not require further intervention.Ultimately, the procedure was completed with another same device and the patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
Received one (1) soft-vu catheter with tip detached and included.As received, the tip is separated and ends appear to be a pull/peel break failure mode.The customer's reported complaint description of the catheter tip detached was confirmed.The fracture location was approximately 1 cm distal from the junction between the catheter shaft and the tip tubing and there is no indication that the tip tubing material is brittle, i.E.Tubing is soft and pliable and fracture of tubing looks to be a result of handling damage - pulled/stretched tubing failure mode.The root cause of the tip detachment cannot be definitively determined but likely root cause is handling damage during use, specifically, advancement against calcification.The dfu warns: "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both." engineer evaluation: the catheter was received with the tip fractured and detached.Fracture was at distal tip, approximately 43mm from the end of the catheter.The fractured piece appears to be damaged at the distal tip opening.There is a 100% in-process inspection for tip damage that would have captured the damage.The tip appears to have been stretched to the point of failure.There are no obvious signs of additional damage along the entire length of the catheter.Dhr review does not show any ncrs written against this job.The root cause of the tip fracture is unknown, possibly indicating that handling damage is a potential contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling reviewing: directions for use that is provided with the angiographic catheter device and contains the following statements: indications: angiodynamics* angiographic catheters are for use where angiographic diagnosis is indicated.Warnings: never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.Hand straightening may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.Potential adverse effects the following adverse reactions have been reported and are associated with the use of angiographic catheters: thrombus formation, emboli, arterial wall damage, plaque dislodgment, hematoma, cardiac arrhythmias, myocardial infarction, stroke, death.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21228615
Report Number1319211-2025-00001
Device Sequence Number8341502
Product Code DQO
UDI-Device IdentifierH787107140040
UDI-PublicH787107140040
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10714004
Device Lot Number5832613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown